Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 30, 11:34 PM CST, 26 minutes earlier.
Area forecast discussion, Apr 30, 11:34 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1234 AM CDT Wed May 1 2019
...06z AVIATION UPDATE...
.UPDATE...
Issued at 924 PM CDT Tue Apr 30 2019
Have updated the flash flood watch to trim the northern tier of
counties, that were north of the main axis of heavy rainfall
earlier today. This area will likely be on the periphery of another
round of rain currently lifting northeast out of northern MO into
southeast Iowa and overnight QPF should be less than a quarter
inch. Will keep the remainder of the watch going for now, with
a remaining low threat over mainly southeast Iowa and west
central MO, where heavier rain occurred today. Operational and
high res models still show rainfall in this area of .25 to perhaps
.75 possible overnight into Wednesday morning.
&&
.SYNOPSIS...
Issued at 323 PM CDT Tue Apr 30 2019
In similar fashion to yesterday, yet another shortwave and
attendant rain shield is seen exiting in the afternoon
toward the Ohio Valley. This brought another round of moderate
to heavy rainfall of 0.5 to 1.5+ inches to areas along and
especially south of I-80, with the heaviest in a swath from
Keosauqua, IA to Galva, IL. While rain rates haven't been
particularly impressive, the rainfall is occurring on very
saturated ground and leading to additional flooding and isolated
flash flooding. Warm front is situated near the I-70 corridor
in MO extending to weak lobes of low pressure over eastern KS
into OK. Low pressure organizing in the Plains will lift
northeast along with the warm front bringing the threat
for additional showers and storms over the next 12-18+ hours.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 323 PM CDT Tue Apr 30 2019
Forecast focus on chances for more heavy rain and low risk of
severe storms, both appear to be focusing mainly across our
south.
Obs/trends support general model consensus of low pressure
consolidating in the Plains attendant to an ejecting shortwave
and right upper jet entrance region. The low and warm front
would then translate northeast across portions of the region
later tonight into Wed AM, accompanied by additional showers
and chance of storms and potential for more moderate to locally
heavy rain. Have gone with an average of 0.3 to 0.75 inches
of additional rain through Wed AM, with the heaviest focusing
south of Quad Cities as it looks right now. With these areas
having already seen moderate to heavy rain today and being very
saturated, it won't take much additional rain to lead to
additional flooding and flash flooding issues even though the
rates may again not be impressive. Thus, the flash flood watch
will remain in effect. Considerable uncertainty does exist with
additional rainfall amounts, as surface based convection on warm
front could interrupt robust WAA and theta-e advection impacting
location/magnitude of additional rains and focusing heaviest
rainfall amounts south of the area. Severe weather risk appears
very low across the south, with unfavorable timing of warm front
and stabilizing boundary layer likely negating any damaging wind
potential. Isolated marginal severe hail may once again be the
main threat. Temperatures look to be fairly steady if not rise a
bit late tonight.
Wednesday will see rain chances decreasing during the morning.
Still a small chance of a shower or weak storm in the afternoon
far south/east ahead of weak cool front. Otherwise, clouds
giving way to a few peeks of sunshine and warmer temperatures in
the upper 50s to upper 60s.
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 323 PM CDT Tue Apr 30 2019
Wednesday night and Thursday, 12Z Tuesday model runs indicate that
rain will continue to fall over the region Wednesday night and
Thursday. The amount of rain depends on how far a surface boundary
remains to our south. GFS/ECMWF models are in good agreement in
placing this boundary over southwestern Missouri northeast across
central Illinois and into Michigan. On Thursday morning, an upper
level trof will approach the region with a surface wave developing
on this boundary which will move northeast. Significant rain is
possible over the southeastern part of the forecast area with
precipitable water values ranging between 1.0 to 1.3 inches. High
temperatures on Thursday will be in the upper 50s across the north
with mid 60s over the south.
Friday through Sunday, A shortwave ridge aloft will bring a reprieve
from the unsettled weather with surface high pressure building into
the region. Most of the area will be mainly dry with high
temperatures approaching 70 degrees. However, another upper level
trof will approach the region Sunday evening which could produce
scattered showers or perhaps a thunderstorm. Areal coverage of
these storms should be limited. Low temperatures will be in the mid
40s to low 50s.
Early next week, Forecast confidence is low. The model blend suggest
the unsettled pattern will continue, but there are differences on
where the active zone sets up. High temperatues will be in the
60s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1228 AM CDT Wed May 1 2019
Stratiform rain band starting to move east of the TAF sites. but
in it's wake will linger IFR to LIFR conditions into Wed morning
wiht low CIGs, and VSBYs reduced by fog and drizzle. Strong east
to northeast sfc wind wake low surge with gusts up to 35 KTS will
affect the TAF sites through 1 to 2 AM at the longest, before
backing more northerly to 5-12 KTs into Wed morning. Some of the
sctrd shower activity now acrs northwestern IA, may get into the
VCNTY of CID and DBQ from 5 to 8 AM Wed morning. Otherwise some
improvement in CIGs rising through the MVFR realm through Wed
afternoon, and possibly a bout of VFR Wed evening. Then more sctrd
showers possibly moving in from the south and getting into the
VCNTY of BRL toward the end of the TAF cycle. ..12..
&&
.HYDROLOGY...
Issued at 1030 PM CDT Tue Apr 30 2019
Today's axis of rainfall of a half inch or more was roughly south
of a line from Sigourney through DeWitt to Freeport, with heaviest
amounts mainly south of I-80. Radar estimates showed the heaviest
totals of 1 to 2 inches or more concentrated along and south of an
axis from Fairfield to Kewanee. With saturated soils from heavy
heavy rainfall over the past several days, runoff has contributed
to further flooding along tributary rivers and exacerbated on-
going major flooding along the Mississippi River.
Latest indications suggest there will be one more round of mainly
light to moderate rain, lifting northeast across northeast
Missouri, southeast Iowa into west central Illinois through
midnight, with rainfall totals in the range of a quarter to near
three quarters of an inch. Additional showers will be possible
toward morning with a weaker wave lifting E-NE out of Nebraska,
but heavy rain is not likely with this round. Most of Wednesday
then looks dry.
On the Mississippi River: Major flooding is on-going at all sites
except Gregory Landing, where Moderate flooding is occurring.
Latest river forecasts, updated this afternoon and maintained
this evening, have made significant upward adjustments to crests,
especially from the Rock Island downstream. Upstream, the crest
appears to be reaching Fulton and minor downward adjustments to
crests were noted at Comanche and Le Claire.
At Rock Island, LD 15, the forecast crest was adjusted in an
update this afternoon to 22.4 feet, occurring Wednesday night. This
would be just shy of the record crest of 22.63 feet from July
1993. Further downstream, forecasts this afternoon and this
evening, adjusted for the runoff now the system and anticipated
rainfall tonight have resulted in earlier crests, which in many
locations were significantly higher than forecasts from just
this morning. However, none at this time were approaching record
stages.
On the tributaries:
In the Rock River basin, Major flooding is now expected at Moline
Wednesday, while Moderate flooding is forecast upstream at
Joslin. The Green River was also showing a rapid response with
Moderate flooding occurring this evening and is expected to reach
Major flooding Wednesday afternoon.
On the Iowa tributaries: Moderate flooding is occurring at
DeWitt, where levels are expected to crest Wednesday. Moderate
flooding is also expected on the Iowa River at Oakville, Skunk
River at Augusta and St Francisville of the Des Moines River.
The La Moine River at Colmar has been rising rapidly over the past
6 hours and is expected to crest just into Moderate flood stage on
Wednesday.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through this afternoon for Des Moines-Henry IA-
Jefferson-Lee-Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Flash Flood Watch through this afternoon for Bureau-Hancock-
Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
Warren-Whiteside.
MO...Flash Flood Watch through this afternoon for Clark-Scotland.
&&
UPDATE...Sheets
SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...Kuhl
AVIATION...12
HYDROLOGY...SheetsHazardous weather outlook, Apr 30, 2:55 PM CST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
355 PM CDT Tue Apr 30 2019
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-012100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
355 PM CDT Tue Apr 30 2019
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
Additional showers and a few thunderstorms are expected across
the outlook area tonight. The main threat associated with these
thunderstorms will be heavy rain, lightning and small hail.
There is low risk of an isolated severe storm south of I-80
tonight, with the primary threat marginal severe hail.
There is a flash flooding threat tonight. The best chance for
flash flooding looks to be along and south of a line from Iowa
City to Clinton to Milledgeville. A flash flood watch is in effect
for this area through the Wednesday morning.
Moderate to major flooding will continue along the Mississippi
River and other tributary rivers. Please see the latest Flood
Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Thunderstorms are expected to exit the Illinois side of the
Outlook area off to the east by late Wednesday morning. These
storms are not anticipated to be severe, but may produce locally
heavy rain adding to flooding potential.
More rain with embedded thunderstorms and moderate rainfall
amounts may move across portions of the Outlook Area from late
Wednesday night and Thursday. This activity may aggravate ongoing
flooding situations. The potential for severe storms on Thursday is
low.
Moderate to major flooding will continue along the Mississippi
River. Some tributary rivers will also be in flood. Please see
the latest Flood Statements and Flood Warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight. Any reports of
flooding would be appreciated.
In the hours before
Local storm report, Apr 30, 6:03 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HEAVY RAIN 1 NW DAVENPORT 41.56N 90.61W
04/30/2019 M1.11 INCH SCOTT IA TRAINED SPOTTER
12 HOUR TOTAL
&&
DCFlood, Dubuque
- When
- May 1, 12:00 AM CST to May 4, 10:30 PM CST
- Where
- Dubuque County, 11.43 mi SE of Massey to 7.6 mi W of Waupeton
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 42.301, -90.425
The Mississippi River at Dubuque Lock Dam 11 began the month above the major flood stage of 20.5 feet. The river was at 21.28 feet at midnight and continued to fall below is major flood stage around 6 PM on May 2nd. The Mississippi River at Dubuque (DBQI4) began the month also at major flood stage over 21.5 feet. The river was 22.8 feet at Midnight, and continued to fall below major flood stage by late evening May 4th.
Flood, Jackson
- When
- May 1, 12:00 AM CST to May 3, 4:30 PM CST
- Where
- Jackson County, 1.62 mi E of Pleasant Creek to 2.94 mi NNW of Green Is
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 42.176, -90.289
The Mississippi River at Bellevue Lock and Dam 12 began the month above its major flood stage of 20 feet. The river stage at the beginning of the month was 20.81 feet. The river fell below major flood stage around 4 PM on May 3rd.
Flood, Clinton
- When
- May 1, 12:00 AM CST to May 6, 6:00 AM CST
- Where
- Clinton County, 5.72 mi NNE of Hauntown to 8.9 mi SSE of Bulgers Hollow Cp Gd
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 42.078, -90.164
The Mississippi River at Fulton Lock and Dam 13 began the month above its major flood stage of 20 feet. The river stage at the beginning of the month was 21.81 feet. The river fell below major flood stage around 6 AM on May 6th.
Flood, Clinton
- When
- May 1, 12:00 AM CST to May 7, 10:30 PM CST
- Where
- Clinton County, 3.02 mi SW of West Clinton to 3.5 mi E of Folletts
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 41.787, -90.238
The Mississippi River at Camanche (CMMI4) began the month above its major flood stage of 20.5 feet and also near a crest level of 22.7 feet. The river stage was falling just after midnight on the first. The river fell below major flood stage late evening on May 7th.
Flood, Scott
- When
- May 1, 12:00 AM CST to May 9, 6:30 AM CST
- Where
- Scott County, 2.7 mi NNE of Princeton to 2.15 mi NNE of Princeton
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 41.705, -90.325
The Mississippi River at Le Claire (LECI4) began the month above its major flood stage of 13.5 feet and reached a crest level of 16.51 feet at 1030 AM May 2nd. The river fell below major flood stage in the morning on May 9th.
Flood, Scott
- When
- May 1, 12:00 AM CST to May 5, 12:00 PM CST
- Where
- Scott County, 3.58 mi ENE of Pleasant Vly to 0.34 mi NE of Davenport
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 41.584, -90.363
The Mississippi River at Rock Island Lock and Dam 15 began the month above its major flood stage of 18 feet. The river stage at the beginning of the month was 21.10 feet. The river would rise to a crest of 22.70 feet at 450 PM CST on May 3rd. This crest is a new all time highest crest for the Mississippi River at Rock Island. This broke the old record of 22.63 feet that had previously occurred on July 9, 1993. The river fell below major flood stage around noon on May 12th.
Flood, Muscatine
- When
- May 1, 12:00 AM CST to May 12, 10:00 PM CST
- Where
- Muscatine County, 1.46 mi NE of Muscatine to 3.52 mi WSW of Muscatine
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 41.433, -91.028
The Mississippi River at Illinois City Lock and Dam 16 began the month above its major flood stage of 18 feet. The river would rise to a crest of 24.33 feet on May 3rd. This crest is the 3rd highest crest for the Mississippi River at Illinois City Lock and Dam 16. The river fell below major flood stage the evening of the 12th.
The Mississippi River at Muscatine (MUSI4) began the month above its major flood stage of 20 feet. The river would rise to a crest of 24.33 feet on May 3rd. This crest is the 4th highest crest for the Mississippi River at Muscatine. The river fell below major flood stage the afternoon of the 11th.
Flood, Louisa
- When
- May 1, 12:00 AM CST to May 14, 1:00 AM CST
- Where
- Louisa County, 4.82 mi ENE of Grandview to 4.65 mi ENE of Grandview
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 41.310, -91.116
The Mississippi River at New Boston Lock and Dam 17 began the month above its major flood stage of 18.5 feet. The river stage at the beginning of the month was 22.39 feet. The river would rise to a crest of 23.59 feet beginning on May 3rd. This crest is preliminary the 4th highest crest. The river fell below major flood stage around 1 AM on May 14th.
Flood, Louisa
- When
- May 1, 12:00 AM CST to May 14, 8:00 AM CST
- Where
- Louisa County, 6 mi ESE of Oakville to 5.02 mi E of Oakville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 41.067, -90.943
The Mississippi River at Keithsburg (KHBI2) began the month above its major flood stage of 17 feet. The river stage at the beginning of the month was 20.6 feet. The river would rise to a crest of 21.97 feet May 3rd. This crest is preliminary the 4th highest crest. The river fell below major flood stage around the morning of May 14th.
Flood, Des Moines
- When
- May 1, 12:00 AM CST to May 15, 10:00 AM CST
- Where
- Des Moines County, 5.22 mi NE of Burlington to 5.01 mi NNE of Burlington
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.883, -91.024
The Mississippi River at Gladstone Lock and Dam 18 began the month above its major flood stage of 14 feet. The river stage at the beginning of the month was 17.44 feet. The river would rise to a crest of 19.67 feet at 500 AM CST on May 3rd. This crest is preliminary the 5th highest crest. The river fell below major flood stage around 10 AM on May 15th.
Flood, Des Moines
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Des Moines County, 1.12 mi SW of Burlington to 3.22 mi S of Kingston
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.809, -91.096
The Mississippi River at Burlington (BRLI4) began the month above its major flood stage of 18 feet and continued to see major flooding through the end of the month, with only one short period on the 17th, where it dipped back down to near 18 feet. The river stage at the beginning of the month was 20.4 feet. The river would rise to a crest of 23.54 feet on May 3rd. This crest is preliminary the 4th highest crest. The river rose to a even higher crest in early June.
Flood, Lee
- When
- May 1, 12:00 AM CST to May 11, 3:00 AM CST
- Where
- Lee County, 0.71 mi SSE of Keokuk to 3.06 mi S of Viele
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.390, -91.376
The Mississippi River at Keokuk Lock and Dam 19 began the month above its major flood stage of 19 feet. The river stage at the beginning of the month was 21.4 feet. The river would rise to a crest of 23.5 feet on May 2nd and another higher crest later in the month, in a later storm data entry. The river fell below major flood stage the morning of May 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 1, 20192 deaths · $154,000 · 48 events
- Tornadoes and Flash Flooding in Oklahoma, May 1, 20191 death · $167,000 · EF1 · 53 events
- Flash Flood and Flood in Michigan, May 1, 2019$64 million · 2 events
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20191 death · 1.75 in hail · 19 events
- Damaging Winds in Arkansas, May 1, 2019$225,000 · 90 kt wind · 16 events
- Flooding in Illinois, May 1 to 31, 2019$280,000 · 11 events
- Flooding in Iowa, May 1 to 31, 2019$350,000 · 2 events
- Flooding in Missouri, May 1 to 31, 2019$170,000 · 3 events
- Hail and Damaging Winds in Kentucky, May 1 to 2, 2019$111,000 · 1.75 in hail · 7 events
- Tornado in Kentucky, May 1, 2019$35,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 1 to 2, 2019$10,000 · EF1 · 22 events
- Dust Devil in Washington, May 1, 20195 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826971, 826972, 826973, 826977, 826980, 826984, 827000, 827004, 827012, 827022, 827025, 827036.